Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 99, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Dec 18, 2021, 4:11 AM CST for Iron County, Madison County, Reynolds County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 4:11 AM CST (10:11 UTC)
- Expired
- Dec 18, 2021, 7:15 AM CST
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Iron County, MO, Madison County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 160 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100
WGUS83 KLSX 181011
FLSLSX
Flood Advisory
National Weather Service St Louis MO
411 AM CST Sat Dec 18 2021
MOC093-123-179-181315-
/O.NEW.KLSX.FA.Y.0099.211218T1011Z-211218T1315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-Reynolds MO-
411 AM CST Sat Dec 18 2021
...FLOOD ADVISORY IN EFFECT UNTIL 715 AM CST THIS MORNING...
* WHAT...Small stream flooding caused by excessive rainfall is
expected along the tributaries of the Black and St. Francis Rivers.
* WHERE...A portion of southeast Missouri, including the following
counties, Iron, Madison and Reynolds.
* WHEN...Until 715 AM CST.
* IMPACTS...Minor flooding in low-lying and poor drainage areas.
Rises in small streams and normally dry arroyos.
* ADDITIONAL DETAILS...
- At 406 AM CST, gauge reports indicating rises on small
streams and tributaries of the Black and St. Francis Rivers.
Up to 2 inches of rain have fallen.
- Additional rainfall amounts up to 1 inch are expected over
the area. This additional rain will result in minor flooding.
- Some locations that will experience flooding include...
Fredericktown, Ironton, Reynolds, Ellington, Pilot Knob,
Arcadia, Annapolis, Junction City, Cobalt, Glover, Roselle,
Saco, Centerville, Des Arc, Sabula, Chloride, Hogan, Vulcan,
Lesterville and Redford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3710 9102 3717 9103 3716 9107 3718 9109
3720 9109 3720 9113 3725 9112 3725 9116
3731 9116 3765 9087 3764 9022 3751 9022
3732 9039 3732 9055 3727 9055 3727 9074
3717 9074 3717 9076 3714 9076 3710 9087
$$
MRM1 follow-up statement
265
WGUS83 KLSX 181314
FLSLSX
Flood Advisory
National Weather Service St Louis MO
714 AM CST Sat Dec 18 2021
MOC093-123-179-181324-
/O.EXP.KLSX.FA.Y.0099.000000T0000Z-211218T1315Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iron MO-Madison MO-Reynolds MO-
714 AM CST Sat Dec 18 2021
...FLOOD ADVISORY WILL EXPIRE AT 715 AM CST THIS MORNING...
The Flood Advisory will expire at 715 AM CST this morning for a
portion of southeast Missouri, including the following counties,
Iron, Madison and Reynolds.
Flood waters are receding. The heavy rain has ended. Small stream
flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3710 9102 3717 9103 3716 9107 3718 9109
3720 9109 3720 9113 3725 9112 3725 9116
3731 9116 3765 9087 3764 9022 3751 9022
3732 9039 3732 9055 3727 9055 3727 9074
3717 9074 3717 9076 3714 9076 3710 9087
$$
MaplesWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Dec 18, 4:11 AM CST, 0 minutes earlier.
Area forecast discussion, Dec 18, 4:11 AM CST, 0 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 411 AM CST Sat Dec 18 2021 .UPDATE... Issued at 411 AM CST Sat Dec 18 2021 While rain rates are winding down throughout the region, tributaries and smaller rivers across southeast Missouri have quickly risen over the past few hours in response to the persistent rainfall. In fact, more than one of these tributaries has eclipsed minor flood stage levels early this morning, including the Little St. Francois River at Fredericktown, and the East Fork of the Black River at Lesterville. While major flooding impacts are not expected and river levels are not expected to continue to rise for much longer, this does suggest that some minor nuisance flooding may persist for the next few hours across this portion of the Ozarks. Water is expected to gradually recede through the morning as rain slowly moves east. BRC && .SHORT TERM... (Through Late Sunday Afternoon) Issued at 314 AM CST Sat Dec 18 2021 While precipitation has finally begun to move slowly off to the east as of 3 AM, many areas of southeast MO and southwest IL remain in the clutches of a broad shield of cold stratiform rain. Lightning activity has both diminished and moved out of the local area, and likewise local rain rates are beginning drop. As such, the already minor threat of localized flooding across these areas is rapidly winding down. While some areas of southeast MO did observe substantial rainfall, with as much as 2 to 2.5 inches being observed across Reynolds county and even more farther to the southwest, only a few tenths of additional rainfall is expected. Meanwhile, temperatures within the rain shield have remained well above the freezing mark, and liquid rain continues to dominate precipitation types. While a cold front is advancing southward, no impactful frozen precipitation is expected before it comes to an end completely later this morning. By mid-morning, the last bit of light rain is expected to move east of the area, and breezy northwesterly winds will settle in. Temperatures today will only rise to near or very slightly below seasonal averages, making for a brisk afternoon in the upper 30s to low 40s. Gloomy stratus cover is expected to gradually diminish from west to east throughout the day, but many areas are not expected to completely emerge from this cloud cover until after dark. Overnight tonight, clearing skies and weakening winds should contribute to efficient radiative cooling, resulting in chilly overnight lows. Temperatures will likely drop as low as the upper teens in parts of northeast MO and perhaps even a few protected valleys in the Ozarks, with widespread 20s elsewhere. Dry conditions will continue into Sunday, with temperatures once again near seasonal averages. Fortunately for those with outdoor plans on Sunday, winds on Sunday will be rather light, and skies will be mostly clear. BRC .LONG TERM... (Sunday Night through Friday) Issued at 314 AM CST Sat Dec 18 2021 As we begin the work week, a rather benign, zonal flow pattern will develop across the central U.S., while a southern stream shortwave slowly moves across Texas and eventually the deep south. Across the northern U.S., a series of northern stream shortwaves will quickly move east within this persistent zonal flow, sending weak cold fronts southward into the mid-Mississippi Valley...including late Monday and early Tuesday. These fronts will merely have a moderating influence on local temperatures, with no precipitation expected with either of them. As such, temperatures Monday through Wednesday are expected to hover near and slightly above seasonal averages, with a gradual warming trend to close out the work week. Morning lows will likely remain below freezing through Wednesday, but will also gradually warm above the freezing mark in some areas by the end of the week...most likely along and south of I-70. It should be noted that confidence in the temperature forecast is rather high through Wednesday, but notably decreases Thursday onward due to increasing ensemble spread. Part of this reduced confidence is likely tied to a potential late week shortwave around the holiday, which medium range guidance continues to subtly hint at. However, the signal remains rather weak, with a minority of ensemble members suggesting only light precipitation. While this bears watching over the next few days, there is little evidence to suggest that a significant weather system will impact the region over the next week. BRC && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1048 PM CST Fri Dec 17 2021 A low pressure system moving into the region has brought low stratus and rain to all local terminals tonight. Currently, the most wide- spread rain is across southeastern Missouri and southern Illinois. However, this area of rain is quickly expanding northward toward KSUS, KSTL, and KCPS, impacting these terminals at the start of the period. This rain is expected to move away from the terminals as sunrise approaches. A rumble of thunder can not be ruled out at these three terminals early this morning, but confidence continues to be low enough to leave the mention of it out of the TAFs. For KCOU, KJEF, and KUIN, scattered showers are the main concern to start the period, with the chance for these showers dissipating in the early morning. Confidence is high that ceilings will continue to remain low and IFR through much of this morning before gradually improving through the day. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 18, 3:32 AM CST, 39 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 332 AM CST Sat Dec 18 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-190945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 332 AM CST Sat Dec 18 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. An isolated weak thunderstorm or two remains possible early this morning across southeast Missouri and southwest Illinois, but this threat will completely diminish before 9 am. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 19
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 5:14 AM CST | River Flood Warning | LSX | Reynolds | 28 hr |
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.